Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 159, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 9, 2011, 5:41 PM CDT for Daviess County, Grundy County, Livingston County, Missouri. It was in force for 49 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 9, 2011, 6:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Daviess County, MO, Grundy County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 148 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:44 PM CDT | HAIL 1 | Jamesport, MO | |
| Jun 9, 5:57 PM CDT | HAIL 1.75 | 6 Sw Trenton, MO | |
| Jun 9, 6:00 PM CDT | HAIL 2.75 | 5 Sw Trenton, MO | |
| Jun 9, 6:09 PM CDT | HAIL 0.75 | Edinburg, MO | |
| Jun 9, 6:21 PM CDT | HAIL 1.25 | Trenton, MO | |
| Jun 9, 6:25 PM CDT | HAIL 0.88 | Trenton, MO | |
| Jun 9, 6:32 PM CDT | HAIL 2.5 | Sw Trenton, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2086 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452
WUUS53 KEAX 092241
SVREAX
MOC061-079-117-092330-
/O.NEW.KEAX.SV.W.0159.110609T2241Z-110609T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
NORTHWESTERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 630 PM CDT
* AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR JAMESPORT...OR 8 MILES NORTHEAST OF
GALLATIN...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
TRENTON...BRIMSON...CHULA...TINDALL AND LAREDO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3992 9340 3989 9397 4010 9394 4014 9379
4013 9377 4014 9376 4023 9339
TIME...MOT...LOC 2242Z 242DEG 21KT 3998 9380
WIND...HAIL <50MPH 1.50IN
$$
BOOKBINDER5 follow-up statements
397
WWUS53 KEAX 092249
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 PM CDT THU JUN 9 2011
MOC061-079-117-092330-
/O.CON.KEAX.SV.W.0159.000000T0000Z-110609T2330Z/
DAVIESS MO-GRUNDY MO-LIVINGSTON MO-
549 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LIVINGSTON...GRUNDY AND NORTHEASTERN DAVIESS COUNTIES UNTIL 630 PM
CDT...
AT 544 PM...AMATEUR RADIO OPERATORS REPORTED QUARTER SIZE HAIL IN
JAMESPORT. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JAMESPORT...OR 10 MILES SOUTHWEST OF TRENTON...MOVING NORTHEAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
JAMESPORT...TRENTON...CHULA...TINDALL AND LAREDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3992 9340 3989 9397 4010 9394 4014 9379
4013 9377 4014 9376 4023 9339
TIME...MOT...LOC 2249Z 242DEG 21KT 4000 9375
WIND...HAIL 60MPH 1.50IN
$$
BOOKBINDER763
WWUS53 KEAX 092254
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT THU JUN 9 2011
MOC061-079-117-092330-
/O.CON.KEAX.SV.W.0159.000000T0000Z-110609T2330Z/
DAVIESS MO-GRUNDY MO-LIVINGSTON MO-
554 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LIVINGSTON...GRUNDY AND NORTHEASTERN DAVIESS COUNTIES UNTIL 630 PM
CDT...
AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO BASEBALL SIZE AND DAMAGING WINDS GREATER THAN 60 MPH. THIS STORM
WAS LOCATED NEAR JAMESPORT...OR 10 MILES SOUTHWEST OF
TRENTON...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
JAMESPORT...TRENTON...CHULA...TINDALL AND LAREDO.
THIS IS A VERY DANGEROUS STORM CAPABLE OF PRODUCING SIGNIFICANT
DAMAGE. TAKE COVER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3992 9340 3989 9397 4010 9394 4014 9379
4013 9377 4014 9376 4023 9339
TIME...MOT...LOC 2254Z 242DEG 21KT 3999 9375
WIND...HAIL 60MPH 2.75IN
$$
BOOKBINDER813
WWUS53 KEAX 092302
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT THU JUN 9 2011
MOC061-079-117-092330-
/O.CON.KEAX.SV.W.0159.000000T0000Z-110609T2330Z/
DAVIESS MO-GRUNDY MO-LIVINGSTON MO-
602 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LIVINGSTON...GRUNDY AND NORTHEASTERN DAVIESS COUNTIES UNTIL 630 PM
CDT...
AT 600 PM...THE PUBLIC REPORTED BASEBALL SIZE HAIL 5 MILES SOUTHWEST
OF TRENTON. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN EXTREMELY DANGEROUS STORM SEVERE THUNDERSTORM CAPABLE OF
PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE AND DAMAGING
WINDS GREATER THAN 60 MPH. THIS STORM WAS LOCATED BETWEEN JAMESPORT
AND TRENTON...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
TRENTON...TINDALL AND LAREDO.
SEEK SAFE SHELTER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4023 9339 3992 9340 3994 9390 4013 9384
4013 9381 4013 9377 4014 9376
TIME...MOT...LOC 2302Z 263DEG 23KT 3999 9369
WIND...HAIL 60MPH 2.75IN
$$
BOOKBINDER043 WWUS53 KEAX 092320 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 620 PM CDT THU JUN 9 2011 MOC061-117-092329- /O.CAN.KEAX.SV.W.0159.000000T0000Z-110609T2330Z/ DAVIESS MO-LIVINGSTON MO- 620 PM CDT THU JUN 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LIVINGSTON AND NORTHEASTERN DAVIESS COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM AND ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE. LAT...LON 3999 9376 4014 9376 4023 9339 4001 9340 TIME...MOT...LOC 2319Z 239DEG 12KT 4005 9363 $$ MOC079-092330- /O.CON.KEAX.SV.W.0159.000000T0000Z-110609T2330Z/ GRUNDY MO- 620 PM CDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GRUNDY COUNTY UNTIL 630 PM CDT... AT 613 PM CDT...RADAR CONTINUED TO INDICATE LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE. THIS STORM WAS MOVING INTO THE CITY OF TRENTON...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... TRENTON...TINDALL AND LAREDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE DESTRUCTIVE HAIL HAS OCCURRED AND REMAINS LIKELY WITH THIS STORM. REMAIN IN SAFE SHELTER AWAY FROM WINDOWS! && LAT...LON 3999 9376 4014 9376 4023 9339 4001 9340 TIME...MOT...LOC 2319Z 239DEG 12KT 4005 9363 WIND...HAIL 60MPH 2.75IN $$ BOOKBINDER
365 WWUS53 KEAX 092329 RRA SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 629 PM CDT THU JUN 9 2011 MOC079-092339- /O.EXP.KEAX.SV.W.0159.000000T0000Z-110609T2330Z/ GRUNDY MO- 629 PM CDT THU JUN 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRUNDY COUNTY HAS BEEN REISSUED...EFFECTIVE UNTIL 715 PM CDT... PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3999 9376 4014 9376 4023 9339 4001 9340 TIME...MOT...LOC 2329Z 239DEG 12KT 4007 9359 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:21 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 9, 4:21 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 421 PM CDT THU JUN 9 2011 .DISCUSSION... ...MESOSCALE CONVECTIVE DISCUSSION... POTENTIALLY VOLATILE SITUATION UNFOLDING THIS AFTERNOON ACROSS THE FORECAST AREA WITH SEVERAL AREAS OF INTEREST. IN THE WAKE OF THE MORNING ACTIVITY...SEVERAL OUTFLOW BOUNDARIES WERE NOTED ACROSS THE AREA...ALONG WITH THE MAIN SYNOPTIC WARM FROM NOW DRAPED FROM NEAR FALL CITY NEBRASKA TO KIRKSVILLE MISSOURI. SOUTH OF THE FRONT...MLCAPE VALUES HAVE RISEN TO 2000-3000 J/KG THROUGH MOST OF THE WARM SECTOR AS TEMPERATURES HAVE CLIMBED INTO THE UPPER 80S TO LOWER 90S. ONE CELL OF INTEREST HAS ALREADY DEVELOPED SOUTH OF KIRKSVILLE WITH PING PONG TO BASEBALL SIZED HAIL REPORTED. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE ALONG THE WARM FRONT/OUTFLOW BOUNDARIES ACROSS PORTIONS OF CENTRAL/NORTHERN MISSOURI WHERE MID LEVEL TEMPERATURES ARE A TAD COOLER. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. SHOULD THE STORMS RIDE ALONG EXISTING BOUNDARIES...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE NEXT AREA OF INTEREST EXIST FURTHER WEST ACROSS PORTIONS OF NORTHEAST KANSAS INTO NORTHWEST MISSOURI WHERE THE INTERSECTION OF THE SURFACE WARM FRONT...COLD FRONT...AND REMNANT OUTFLOW BOUNDARY EXISTS. 20Z TOP SOUNDING SHOWS A STOUT CAP REMAINS IN PLACE ACROSS THIS AREA. HOWEVER...LARGE SCALE ASCENT WILL INCREASE THROUGH THE REMAINDER OF THE AFTERNOON INTO THIS EVENING AS A POTENT UPPER SHORT WAVE TROUGH PIVOTS INTO THE PLAINS WITH ASSOCIATED HEIGHT FALLS OVERSPREADING THE REGION. LATEST SHORT RANGE HIGH RESOLUTION MODELS INDICATE EXPLOSIVE CONVECTIVE DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING WITHIN THIS VICINITY. AS THE UPPER SHORT WAVE TROUGH APPROACHES THE AREA...MID LEVEL JET STREAK OF 50+KTS WILL NOSE INTO THE AREA...ENHANCING OVERALL DEEP LAYER SHEAR. THIS SHOULD SUPPORT LONGER LIVED SUPERCELL STRUCTURES AS THE ACTIVITY MATURES. THE AFOREMENTIONED SOUNDING ALSO INDICATES STEEP MID LEVEL LAPSE RATES AND LARGE CAPE WITHIN THE PREFERRED HAIL GROWTH REGION SUGGESTING THE POTENTIAL FOR VERY LARGE HAIL (GREATER THAN 3 INCHES) WITHIN THE STRONGER STORMS. IN ADDITION...AS THE LOW LEVEL JET INCREASES THIS EVENING...THE ASSOCIATED TORNADO POTENTIAL WILL ALSO INCREASE...ESPECIALLY WITH ANY STORMS THAT CAN MOVE ALONG THE WARM FRONT OR LATCH ONTO AN EXISTING OUTFLOW BOUNDARY. INITIAL INDICATIONS FOR WARNING OPERATIONS SUGGESTS CORES OF 50 DBZ UP TO 40KFT AND 60 DBZ ABOVE 30KFT FOR SEVERE SIZED HAIL. SHORT-MEDIUM RANGE (FRIDAY-THURSDAY)... BEYOND THIS AFTERNOON...THE POTENTIAL WILL EXISTS FOR ADDITIONAL THUNDERSTORM ACTIVITY TOMORROW AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. HOWEVER...MUCH WILL DEPEND ON THIS AFTERNOONS CONVECTION AND ITS EFFECT ON THE MESOSCALE ENVIRONMENT. NEVERTHELESS...AN UPPER SHORT WAVE TROUGH WILL EJECT ACROSS THE MIDWEST WHICH SHOULD PROVIDE SUPPORT FOR STRONG TO SEVERE DEVELOPMENT ONCE AGAIN. ANY ACTIVITY WILL LIKELY PUSH SOUTH OF THE FORECAST AREA BY FRIDAY NIGHT AS THE SYNOPTIC FRONTAL BOUNDARY SAGS INTO SOUTHERN MISSOURI. A BRIEF REPRIEVE FROM THE ACTIVE WEATHER WILL TAKE PLACE ON SATURDAY BEFORE THE NEXT UPPER SHORT WAVE MOVES INTO THE PLAINS BY SUNDAY. THIS WILL ALLOW THE FRONT TO LIFT BACK NORTH WITH SHOWERS/THUNDERSTORMS BECOMING LIKELY ONCE AGAIN. REPEATED ROUNDS OF THUNDERSTORM ACTIVITY WILL BE POSSIBLE THROUGH THE MIDWEEK TIME FRAME AS SEVERAL UPPER FEATURES TRANSLATES ACROSS THE REGION. WENT WITH A BLENDED APPROACH FOR NOW GIVEN THE DISCREPANCIES IN THE GUIDANCE OUTPUT. DEROCHE && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE AFTERNOON HOURS AT ALL TAF SITES. THE MAIN CONCERN WILL BE WITH CONVECTIVE CHANCES BY LATE THIS AFTERNOON AND EVENING. LATEST SHORT TERM GUIDANCE INDICATES THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF NORTHEAST KANSAS WHICH THE MOVES INTO NORTHWEST MISSOURI BY THIS EVENING. WITH ONLY MEDIUM CONFIDENCE ATTM...WILL ONLY INCLUDE A CB GROUP AT KMCI AND KMKC UNTIL MORE CONFIDENCE IS GAINED. FEEL THUNDER CHANCES WILL BE A LITTLE HIGHER AT KSTJ SO WILL INCLUDE MENTION AFTER 00Z. OTHERWISE...EXPECT ANY ACTIVITY SHOULD MOVE EAST OF THE TERMINALS BY LATER TONIGHT. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 9, 12:58 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT THU JUN 9 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1258 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL PERSIST ACROSS PORTIONS OF FAR NORTH- CENTRAL MISSOURI DURING THE NEXT 1 TO 2 HOURS. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BY MID TO LATE AFTERNOON ACROSS NORTHEASTERN KANSAS...NORTHWEST MISSOURI SOUTHWARD INTO EAST- CENTRAL KANSAS AND WEST-CENTRAL MISSOURI. THE COMBINATION OF STRONG INSTABILITY AND FAVORABLE SHEAR WILL SET THE STAGE FOR THIS THUNDERSTORM ACTIVITY TO QUICKLY BECOME SUPERCELLULAR WITH VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. THE GREATEST THREAT WILL BE MAINLY ALONG AND WEST OF INTERSTATE 35 HOWEVER...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MISSOURI...MAINLY ALONG AND NORTH OF INTERSTATE 70. THE MOST FAVORABLE TIME FOR SEVERE WEATHER WILL BE FROM 4PM TO 10PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE LIKELY FRIDAY AFTERNOON AS THE COLD FRONT FINALLY PUSHES THROUGH THE AREA. STRONG INSTABILITY AND FAVORABLE SHEAR WILL ONCE AGAIN SUPPORT A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE FOR AREAS GENERALLY ALONG AND SOUTH OF A PRINCETON TO ST JOSEPH LINE. THUNDERSTORMS ARE POSSIBLE AGAIN FROM LATE SATURDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS PERIOD ALTHOUGH THERE IS TOO MUCH UNCERTAINTY TO HIGHLIGHT A SPECIFIC PERIOD. DUE TO THE POTENTIAL FOR SEVERAL ROUNDS OF THUNDERSTORMS AND CELLS MOVING REPEATEDLY OVER THE SAME LOCATIONS...HEAVY RAINFALL COULD LEAD TO AREAS OF FLOODING...AND COULD EXACERBATE THE ONGOING MISSOURI RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING ACROSS NORTHEASTERN KANSAS AND NORTHWESTERN AND WEST CENTRAL MISSOURI. DEROCHE
In the hours before
Local storm report, Jun 9, 3:13 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
313 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 1 W SOUTH GIFFORD 40.03N 92.70W
06/09/2011 E1.00 INCH MACON MO TRAINED SPOTTER
&&
DDEROCHELocal storm report, Jun 9, 3:30 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 7 SW LA PLATA 39.95N 92.58W
06/09/2011 E1.50 INCH MACON MO TRAINED SPOTTER
&&
SFORTINLocal storm report, Jun 9, 3:41 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL LA PLATA 40.03N 92.49W
06/09/2011 E1.00 INCH MACON MO LAW ENFORCEMENT
&&
21Local storm report, Jun 9, 4:13 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
413 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 4 ESE ATLANTA 39.88N 92.41W
06/09/2011 E2.75 INCH MACON MO BROADCAST MEDIA
NUMEROUS REPORTS FROM MEDIA
&&
21Local storm report, Jun 9, 4:29 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG LA PLATA 40.03N 92.49W
06/09/2011 MACON MO LAW ENFORCEMENT
GAS STATION SIGN DAMAGED. TIME ESTIAMTED FROM RADAR.
&&
21Local storm report, Jun 9, 4:35 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
435 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 4 SW GIBBS 40.06N 92.47W
06/09/2011 E1.00 INCH ADAIR MO PUBLIC
ALSO ESTIMATED 55 MPH WINDS
&&
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:00 AM CDT | Special Weather Statement | EAX | Putnam | 60 min |
| Jun 9, 2:28 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 32 min |
| Jun 9, 2:59 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 46 min |
| Jun 9, 3:45 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 15 min |
| Jun 9, 4:03 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 18 min |
| Jun 9, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 45 min |
| Jun 9, 6:15 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 30 min |
| Jun 9, 6:17 PM CDT | Tornado Warning | EAX | Grundy, Livingston | 28 min |
| Jun 9, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 47 min |
| Jun 9, 6:34 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Holt, Nodaway | 26 min |
| Jun 9, 6:37 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 23 min |
| Jun 9, 6:38 PM CDT | Areal Flood Advisory | EAX | Daviess, Grundy | 6 hr |
| Jun 9, 6:45 PM CDT | Flash Flood Warning | EAX | Daviess, Grundy | 6 hr |
| Jun 9, 6:51 PM CDT | Special Weather Statement | EAX | Daviess | 24 min |
| Jun 9, 6:56 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 34 min |
| Jun 9, 6:59 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.